Recall over ‘natural’ skin cream after strong steroid found – ‘stop using it immediately’

Recall over ‘natural’ skin cream after strong steroid found – ‘stop using it immediately’

Eczema: Dr Ranj provides tips for treating condition

We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info

The government has ordered a manufacturer recall for ‘Dermaved sensitive cream’ after the product was found to contain a potentially harmful steroid.

The Medicines and Healthcare products Regulatory Agency (MHRA) analysed the cream and identified clobetasol propionate in it.

This is an active ingredient in prescription only medications that can cause harm when not taken under medical supervision, and can be especially harmful to young children.

Anyone who has purchased the cream is instructed to stop using and return the product, and report any retailers that are still selling it.

Dr Laura Squire, Chief Quality and Access Officer for the MHRA said:

“Selling creams directly to the public that contain strong steroids is illegal as they can be dangerous if used without medical supervision.

“Whilst some steroid creams are available in pharmacies, they must be authorised by the MHRA and carry clear instructions for use.

“Where creams containing potent steroids are prescribed by a healthcare professional, use should be in line with their advice on where, how often and for how long they should be used.

“Steroids can infrequently suppress the skin’s response to infection, cause long-term thinning of the skin, and if applied long-term over a wide area, particularly in babies and children, can cause other medical problems.”

READ MORE: Richard Hammond opened up on health concern: ‘Ain’t going to get better’

“If you have had any side effects from using this cream or after stopping using it, please talk to a doctor or pharmacist.”

People who have experienced side effects after using these medication have been encouraged to report them using the  Yellow Card Scheme.

The yellow card scheme was founded by the MHRA to allow user reporting of side effects to medications, vaccines, and alternative medicines.

This is combined with clinical trial data and medical literature to give the government a comprehensive understanding of current health risks posed by these products.

The scheme is additionally used for the reporting of fraudulent or defective medicines and medical devices.

DON’T MISS:
B12 deficiency symptoms: The ‘unexplained’ sign on your foot that can be a ‘red flag'[TIPS]
Statins: High cholesterol medication associated with worse control of blood sugar [STUDY]
How to live longer: The cholesterol-lowering beverage that ‘knocks out’ cancer cells [TIPS]

This is not the first or second product that the MHRA has issued warnings over for containing clobetasol propionate.

In 2018 they ordered a halt to the sale of two Chinese herbal medicines containing the compound.

Products marketed as ‘natural’ are not the same thing as being safe when this is not true, they warn.

A product that has been assessed by MHRA for safety and correct manufacturing practises will have a Marketing Authorisation(MA), Product License (PL) number, or Traditional Herbal Registration (THR) number.

Other herbal products have been identified over the years that contain potent steroids, promising to cure eczema.

This might cause an initial reduction in symptoms, followed by a more severe flare up afterwards.

Dr Chris Jones, manager of the Medicines Borderline Section at MHRA said: “The sale of potent steroid creams directly to the public is illegal for good reason.

“If used without medical supervision these medicines can be dangerous.”

The Dermaved cream was marketed as an Ayurvedic product, belonging to a school of traditional medicine in India.

The Indian Medical Association describes ayurvedic medicine as quackery that endangers lives.

They say: “The health of the gullible people including poor, critically ill, women and children are at stake.”

Source: Read Full Article